The lethal dose of coffee for humans: overdose caffeine

How does an overdose of coffee

Coffee is a drink loved by many. In moderation it is beneficial to the human body. Caffeine, its main component, is used in medicine to treat some pathological conditions. In this article we considered the reasons can be a overdose of coffee, the main clinical manifestations and the symptoms of this condition, how to provide first medical care and components of treatment.

How does caffeine on the human body

Caffeine, the main component of coffee, is a strong stimulant of the Central nervous system. It also affects the heart, blood vessels, and muscle tissue. In moderate doses, coffee is useful to humans, increases efficiency, eliminates drowsiness. Below are the main processes that develop in the body due to the use of natural coffee:

  • Improving physical and mental health of the person becomes easier to focus on work, focus on something specific.
  • The regulation of the processes of excitation in the brain tissue. According to studies, caffeine not only stimulates the brain but also establishes it.
  • Moderate amount of coffee helps to overcome drowsiness and fatigue. Thanks to this drink in the morning much easier to Wake up and gather my thoughts.
  • Stimulates the cardiovascular system, gives tone to the blood vessels, resulting in a slight increase in blood pressure, acceleration of heartbeat. Due to this effect of coffee helps people suffering from hypotonia, to get rid of dizziness and feeling unwell.
  • Improves motor and secretory activity of the stomach. Caffeine promotes the production of gastric juice.

Please note that such effects of coffee developed only in the case of moderate consumption. An overdose of caffeine is very dangerous for the body, this substance is by drinking it in large quantities becomes a virulent poison, which is dangerous for Teens, kids and adults alike.

The main reasons for the development of coffee overdose

Coffee overdose can lead to malfunction of the brain, heart, internal organs, death. The lethal dose of coffee for an individual person, it depends on the rate of metabolic reactions in the body, the kidneys, the cardiovascular system. It is considered that 1 gram of pure caffeine can lead to death. This quantity contains 50-100 cups of coffee. But in practice, poisoning and death can develop from a smaller amount of alcohol consumed beverage.

READ  What can I eat after food poisoning adult

Remember that lethal dose of caffeine for each individual. If after drinking several cups of coffee, you have started to notice deterioration in his condition, you should immediately seek medical help.

The main reasons why you may develop caffeine toxicity include:

  • uncontrolled intake of coffee throughout the whole day. This occurs most often in people working in heavy, grueling mental and physical work;
  • overdose medical product, which includes caffeine. These drugs are used by doctors for rise in blood pressure. Independently make use of them prohibited.
  • coffee drinking by children and adolescents. This drink is not intended for children. For children lethal dose of caffeine is much less than for adults, their cardiovascular system may not stand such a load.
  • overdose coffee on a background of alcohol during a hangover. Alcohol leads to hypertension and palpitations. Caffeine, having a similar effect, degrades the human condition.

Remember that milk partially neutralizes the effect of caffeine and eliminates its influence on the cardiovascular system. If you are accustomed to drinking coffee throughout a working day, add it to milk or cream.

The clinical picture of coffee poisoning

An overdose of caffeine in adults develops after drinking at least 5 cups of strong coffee a day. Symptoms of poisoning develop gradually and become more pronounced after each new SIP of coffee. People may not notice at first and attributed the deterioration of the fatigue, lack of sleep and nervous strain at work.

With an overdose of coffee, the symptoms consist of:

  • dizziness, headaches, squeezing sensation in the temples;
  • increased sleepiness and lethargy. In large doses caffeine has a soporific effect;
  • hypertension – high blood pressure;
  • polyuria – increased amount of urine;
  • tachycardia – rapid heartbeat, which may develop arrhythmia. When expressed coffee intoxication to occur extrasystole the extraordinary contraction of the heart;
  • hyperthermia – fever, which can occur during caffeine intoxication;
  • tachypnea is frequent and shallow breathing (usually 20 min.);
  • the feeling of panic and panic;
  • redness of the cheeks;
  • stomach pain, heartburn, nausea and vomiting;
  • in severe intoxication, the patient falls into a deep coma;
  • in severe cardiovascular and respiratory failure death.
READ  Diphenhydramine and alcohol effects of mixing and lethal dose

What to do in cases of poisoning by caffeine

Caffeine poisoning – a dangerous condition. With the appearance of its first symptoms described above, you should immediately call the ambulance. While waiting for the arrival of the medics, you should try by yourself to help the patient. The basic components of first aid in case of overdose caffeine:

  1. Gastric lavage is necessary to remove from it the remnants of the caffeine who do not have time to be absorbed into the blood. Gulp need to drink a liter of water and cause vomiting.
  2. Sorbents. These drugs will help to neutralize the remnants of caffeine in the stomach and intestines. You can use any medicines in this group (activated carbon, sorbex, APSCO, smectite, enterosgel). Before their reception carefully read the rules in the regulations of dosing.
  3. Drink plenty of liquids. Before arrival of doctors you can drink plain water or mineral water. But tea should be abandoned, it also contains caffeine.

The team of physicians, having arrived to a call, will examine the patient, checking his vitals. First aid may consist of IV fluids, drugs to reduce pressure, regulation of the cardiovascular system, symptomatic of eliminating headaches and nausea. Caffeine antidote does not exist.

After first aid the patient hospitalitynet in the near future Toxicological or intensive care unit, where they undergo further treatment.

Coffee is a useful drink only with moderate use. Large doses of caffeine can cause poisoning, which develops violation of the nervous and cardiovascular systems. Coffee treatment of overdose should be performed by qualified physicians. When the first symptoms should seek medical help. Self-medication can lead to death.